03 Jan

Cardiac Arrhythmias during Theophylline Toxicity: Results (2)

Cardiac Arrhythmias during Theophylline Toxicity: Results (2)The underlying rhythm during toxicity (STC >20 mg/L) was sinus in 15 of 16 patients. Patient 12 had atrial fibrillation (AF) during his entire recording. Sinus tachycardia was present initially in 14 patients. Five patients had sustained (>60 s) episodes of rapid sinus tachycardia (ST) (>150 beats/min). Heart rate decreased over time and correlated with the reduction in STC (r = 0.47, p<0.001). Supraventricular ectopic beats and SVE runs were present in seven and four patients, respectively. One patient (patient 11) developed MAT during toxicity. This rhythm disturbance was present for nearly 1 hour and resolved spontaneously as STC fell. Buy Asthma Inhalers Online
Thirteen patients had ventricular ectopy. Seven patients averaged more than ten VPB per hour. Ventricular ectopy that was coupled or in runs of three or more VPBs was noted in seven and four patients, respectively. Patient 12 experienced the greatest number of VPBs. He presented with a STC of 72 mg/L as a result of long-term overmedication and had multiple brief runs of monomorphic as well as polymorphic VT. At the time his STC was approximately 66 mg/L, he had a 60-beat run of monomorphic VT with a rate of 280/min. This episode of VT resolved spontaneously; however, he continued to have very frequent VPB runs and received magnesium sulfate, 1 g IV as well as three 50-mg lidocaine IV boluses and continuous infusion (1 mg/min initially, than 2 mg/min) without effect on ventricular ectopy.

© 2019 - Men’s Health Info Blog